Can creatine supplementation cause any serious side effects?

 

Creatine is, without a doubt, the most popular supplement in the fitness and bodybuilding community. It is the favorite choice of many bodybuilders and fitness enthusiasts when they want to build some solid muscle gains. Whether in times of bulking or cutting, its use can greatly enhance the rate at which you can build lean muscle mass and reach a level of fitness that a small number of people achieve.

 

So, even though it’s an incredible supplement, it comes with a certain number of side-effects, which we will address in this article. When judging the overall effectiveness of creatine and weighing in the pros and cons, you will find that when it comes to supplementing with creatine, the risks are most definitely worth the rewards.

 



The 3 most common side effects of creatine supplementation

The most common side effects of supplementing with creatine are the ones that usually come up with any other body composition supplement. These side-effects are often easy to overlook and ignore since they are usually temporary and not really “life-altering”.

Pain in your stomach and gas. The same as with many other supplements, while the body is getting accustomed to the new circumstances of “normality”, the stomach will usually be the first to rebel. Gas is almost certain to happen but should pass in a couple of hours after the supplementation. Pain in the stomach is less common, but the gas amount can often be so great and severe that it can cause some pain or mild discomfort. Again, this is also temporary the same way the gas is.
Feeling nauseous. This is considered as a common side-effect, albeit substantially less common than the unavoidable appearance of gas. Some people report feelings of nausea after supplementing with creatine for the first couple of times. In order to avoid this, try mixing your creatine dose with a protein shake. Putting anything into the body on an empty stomach is in many cases known to cause nausea in some users who are more sensitive.
Diarrhea. The least common side-effect is diarrhea, even less common than nausea. As we previously mentioned, the body’s just getting used to the ingestion of a healthy dose of a new compound. Part of its reaction is going to be a process of self-cleansing. Loose stool might be a part of the process and It shouldn’t last more than a couple of days.
 

 

Two VERY uncommon side-effects of creatine

Yes, the following two are going to be listed as the more serious side-effects. The absolute majority of users do not experience any of these, yet everyone needs to be aware of them in case you are one of those less fortunate people which start to experience them.

Extreme weight gain. This may come as a surprise for many who originally intended to only gain muscle tissue when starting their creatine supplementation. However, the truth is that creatine will make your muscles retain water, which is especially useful when you’re bulking, which isn’t so bad after all. Unfortunately, for a very small number of people, this additional water weight is very hard to eliminate. People who have issues with their thyroid gland need to be extra cautious.
Irregular heartbeat. Creatine supplementation has been linked with cardiovascular regulatory problems. Even though there isn’t a large number of detailed studies, the link is still only suspected, but it is definitely something you should be aware of. If you’ve experienced major heart problems in the past, you should consult with your physician first before you start supplementing.

 

Source: http://www.fitnessandpower.com/bodybuilding-supplements/creatine-side-effects



Leave A Comment On This Article: